MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MERIT MAK COAXIAL MINI ACCESS KIT

MERIT MEDICAL SYSTEMS MERIT MAK COAXIAL MINI ACCESS KIT
Catalog Number MAK505-E/A
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed and no exception documents were found.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a diagnostic cerebral angiogram procedure, resistance was felt while attempting right femoral artery access.When attempting to remove the access guidewire, the tip of the guidewire was sheared off and was embedded within the subcutaneous tissue of the patient.

Brand Name
MERIT MAK COAXIAL MINI ACCESS KIT
Common Device Name
ACCESS KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
8830 siempre viva road #100
san diego CA 92154
MDR Report Key9528651
Report Number3011642792-2019-00029
Device Sequence Number17009668
Product Code DRE
UDI-Device Identifier00884450012604
UDI-Public00884450012604
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K031691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue NumberMAK505-E/A
Device Lot Number11609263
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date12/29/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1